Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 79, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 7, 2001, 8:09 PM CDT for Shawano County, Waupaca County, Wisconsin. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 7, 2001, 8:09 PM CDT (01:09 UTC)
- Expired
- Sep 7, 2001, 9:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Shawano County, WI, Waupaca County, WI
The radar
The Green Bay radar (KGRB), 61 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 8:15 PM CDT | Thunderstorm Wind 50 E | Wittenberg, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 7:45 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1318 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
191 WUUS53 KGRB 080110 SVRGRB WIC115-135-080215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 809 PM CDT FRI SEP 7 2001 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHAWANO COUNTY IN WISCONSIN WAUPACA COUNTY IN WISCONSIN * UNTIL 915 PM CDT * AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS WITH 60 MPH WINDS. THE LINE EXTENDED FROM 35 MILES NORTHWEST OF CLINTONVILLE TO 24 MILES WEST OF CLINTONVILLE. IT WAS MOVING EAST AT 45 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE... IOLA BY 810 PM CDT. TIGERTON BY 810 PM CDT. SHEPLEY BY 810 PM CDT. WHITCOMB BY 810 PM CDT. THESE STORMS COULD DAMAGE WEAK STRUCTURES AND TREES. IF YOU ARE IN THE PATH OF THESE STORMS...TAKE COVER IN A STURDY BUILDING UNTIL THE STORMS HAVE PASSED. $$ LAT...LON 4499 8914 4439 8918 4436 8874 4481 8868 EB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:45 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Sep 7, 3:45 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT FRI SEP 7 2001 THIS WILL BE AN ABREVIATED DISCUSSION AS WE HAVE BEEN BUSY WITH SEVERE WEATHER. SQUALL LINE THAT MOVED THROUGH THE FORECST AREA HAS STABILIZED THINGS FOR AWHILE...AND THINK THAT THE REMAINDER OF THE DAYLIGHT HOURS WILL BE DRY...WITH THE EXCEPTION OF THE FAR WEST WHICH MIGHT GET SOME OF THE STORMS FORMING IN THE NORTHWEST WHERE THE AIR IS DESTABILIZING AGAIN. SEVERAL VORT CENTERS FORECAST TO MOVE THROUGH THE UPPER FLOW AND BRING THE CHANCE OF THUNDERSTORMS OVERNIGHT. BEST UPPER SUPPORT IS IN THE WEST...WHERE HEAVY RAIN POSSIBLE. WILL NOT ISSUE FLASH FLOOD WATCH...BUT INCLUDE MENTION OF HEAVY RAIN IN FORECAST AS PER DISCUSSION WITH LA CROSSE. THUNDERSTORMS LIKELY IN THE WEST SATURDAY MORNING AS SURFACE FRONT APPROACHES. 18Z ETA SUGGESTS THAT EASTERN PART OF FORECAST AREA COULD GET SOME SUNSHINE BEFORE FRONT COMES THROUGH. THIS COULD GET SOME STRONG STORMS FORMING IN THE AFTERNOON. AFTER THAT FRONT GOES THROUGH AND THREAT OF PRECIPITATION SHOULD DROP OFF TO ABOUT 30 PERCENT. COORDINATED WITH LSE AND SPC...THANKS. .GRB...NONE. RDM WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Sep 7, 12:00 PM CDT, 8 hours 9 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-071900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT FRI SEP 7 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. LOCALLY HEAVY RAIN AND ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE TOWARDS THE STATE TODAY. STRONG LOW LEVEL WINDS AHEAD OF THE FRONT WILL CONTINUE TO CREATE A MOIST AND UNSTABLE ENVIRONMENT OVER WISCONSIN. HEAVY RAIN IS LIKELY WITH THE STORMS...AND THERE IS A SLIGHT CHANCE OF SEVERE STORMS WITH DAMAGING WINDS AND HAIL. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. RDM WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Sep 7, 2:15 PM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
215 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM OSHKOSH WI WIND DAMAGE
09/07/01 WINNEBAGO TREES DOWN ON HWY 110
0205 PM APPLETON WI WIND DAMAGE
09/07/01 OUTAGAMIE TREES SNAPPED OFF
PLHLocal storm report, Sep 7, 2:53 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
253 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM APPLETON WI WIND DAMAGE
09/07/01 CALUMET TREES DOWN
PLHLocal storm report, Sep 7, 3:04 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
304 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM KAUKAUNA WI WIND DAMAGE
09/07/01 OUTAGAMIE LARGE TREE DOWN
PLHLocal storm report, Sep 7, 3:53 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
353 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM PENINSULA STATE PARK WI WIND DAMAGE
09/07/01 DOOR *** 1 INJ ***
TREE STRUCK A PERSON
CAUSING MINOR INJURIES.
SCATTERED TREES DOWN MAINLY
OVER SOUTHERN HALF OF THE
COUNTY.
EB/APKThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:12 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 63 min |
| Sep 7, 7:27 PM CDT | Severe Thunderstorm Warning | GRB | Portage | 63 min |
| Sep 7, 7:51 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 24 min |
| Sep 7, 8:10 PM CDT | Severe Thunderstorm Warning | GRB | Waushara, Winnebago | 50 min |
| Sep 7, 8:28 PM CDT | Severe Thunderstorm Warning | GRB | Menominee | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.